Alert archive / Maine / Small Craft Advisories in 2016
Small Craft Advisory 4, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Jan 5, 2016, 6:57 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2016, 6:57 AM EST (11:57 UTC)
- Expired
- Jan 5, 2016, 1:43 PM EST
- In force
- 7 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
055 WHUS71 KCAR 051157 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 657 AM EST TUE JAN 5 2016 ANZ050>052-052000- /O.CAN.KCAR.GL.W.0001.000000T0000Z-160105T1200Z/ /O.NEW.KCAR.SC.Y.0004.160105T1157Z-160105T2000Z/ /O.CON.KCAR.UP.Y.0001.000000T0000Z-160105T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 657 AM EST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ NORCROSS
2 follow-up statements
205 WHUS71 KCAR 051421 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 921 AM EST TUE JAN 5 2016 ANZ050>052-052000- /O.CAN.KCAR.UP.Y.0001.000000T0000Z-160105T1500Z/ /O.CON.KCAR.SC.Y.0004.000000T0000Z-160105T2000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 921 AM EST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE FREEZING SPRAY ADVISORY. * WINDS AND SEAS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
324 WHUS71 KCAR 051843 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 143 PM EST TUE JAN 5 2016 ANZ050>052-051945- /O.CAN.KCAR.SC.Y.0004.000000T0000Z-160105T2000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 143 PM EST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED OVER THE OPEN WATERS AND WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON HOURS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 4:38 AM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Jan 5, 4:38 AM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
438 AM EST TUE JAN 5 2016
.SYNOPSIS...
HIGH PRESSURE WILL CROSS THE REGION TODAY THROUGH TONIGHT...THEN
MOVE SOUTH WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE WILL CROSS THE REGION TODAY THROUGH TONIGHT.
GENERALLY EXPECT MOSTLY CLEAR SKIES ACROSS THE REGION TODAY
THROUGH TONIGHT. HOWEVER...CLOUD COVER COULD BEGIN TO INCREASE
ACROSS NORTHERN AREAS LATE TONIGHT. HIGH TEMPERATURES TODAY WILL
RANGE FROM AROUND 10 ABOVE NORTH...TO THE MID TO UPPER TEENS
DOWNEAST. LOW TEMPERATURES TONIGHT WILL GENERALLY RANGE FROM ZERO
TO 5 ABOVE NORTH...TO AROUND 5 ABOVE INTERIOR DOWNEAST WITH AROUND
10 TO 15 ALONG THE DOWNEAST COAST.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
STRONG HIGH PRESSURE WILL PASS TO THE SOUTH OF NEW ENGLAND DURING
THE DAY WEDNESDAY. A COLD FRONT WILL APPROACH FROM THE THE NORTH
THURSDAY. THIS WILL RESULT IN AN INCREASE IN CLOUDS ACROSS THE FAR
NORTH BUT IT LOOKS LIKE THE FRONTAL SYSTEM WILL STALL JUST TO THE
NORTH OF THE STATE KEEPING MOST OF THE PRECIPITATION TO THE NORTH
OF THE REGION AS WELL. AT THE SAME TIME STRONG HIGH PRESSURE IS
EXPECTED TO REMAIN TO THE SOUTH OF THE AREA.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL MOVE TO THE EAST INTO THE ATLANTIC FRIDAY NIGHT
WHILE AT THE SAME TIME LOW PRESSURE MOVES INTO THE GREAT LAKES.
THE LOW PRESSURE SYSTEM WILL THEN MOVE NORTHEASTWARD INTO CANADA
SATURDAY RESULTING IN OVER-RUNNING PRECIPITATION DEVELOPING OVER
THE REGION...MOSTLY IN THE FORM OF SNOW. PRECIPITATION MAY CHANGE
TO RAIN SOUTH SUNDAY AS WARMER AIR MOVES IN ALOFT. COLDER AIR IS
THEN EXPECTED TO RETURN TO THE ENTIRE REGION MONDAY.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE REGION TODAY
THROUGH TONIGHT.
SHORT TERM: VFR CONDITIONS ARE EXPECTED WEDNESDAY THROUGH FRIDAY.
MVFR/VFR CONDITIONS ARE EXPECTED SATURDAY.
&&
.MARINE...
NEAR TERM: A GALE WARNING REMAINS IN EFFECT ACROSS THE WATERS
THROUGH 7 AM. SMALL CRAFT ADVISORY CONDITIONS ARE THEN EXPECTED
INTO THIS AFTERNOON. MODERATE FREEZING SPRAY WILL PERSIST INTO
THIS MORNING WITH A FREEZING SPRAY ADVISORY IN EFFECT UNTIL 10 AM.
SHORT TERM: HAVE USED A BLEND OF THE NAM12 AND THE GFS40 FOR
SUSTAINED WINDS WEDNESDAY AND THURSDAY THEN TRANSITION TO THE
SUPER BLEND WINDS LATE THURSDAY. FOR WAVES: EXPECT SOUTHWESTERLY
WIND WAVE (1-2 FEET/4-5 SECONDS) TO DOMINATE WEDNESDAY. WINDS ARE
EXPECTED TO DIMINISH THURSDAY WITH BUILDING SOUTHERLY SWELL (4
FEET/5-6 SECONDS). WILL USE THE NEAR SHORE WAVE MODEL FOR
POPULATING WAVE GRIDS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...FREEZING SPRAY ADVISORY UNTIL 10 AM EST THIS MORNING FOR
ANZ050>052.
GALE WARNING UNTIL 7 AM EST THIS MORNING FOR ANZ050>052.
&&
NEAR TERM...NORCROSS
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...NORCROSS/MIGNONE
MARINE...NORCROSS/MIGNONEHazardous weather outlook, Jan 5, 4:46 AM EST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 446 AM EST TUE JAN 5 2016 MEZ001>006-010-011-015>017-029>032-061200- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 446 AM EST TUE JAN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-061200- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 446 AM EST TUE JAN 5 2016 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NORCROSS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 11:40 PM EST | Gale Warning | CAR | 7 hr |
Nearby
Small Craft Advisories in Maine, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.